Alert archive / New York / Flash Flood Warnings in 2024

Flash Flood Warning 9, NWS Albany, NY

August 19, 2024Albany County, Schenectady County, New York

NWS Albany, NY issued this flash flood warning at Aug 19, 2024, 3:04 PM EDT for Albany County, Schenectady County, New York. It was in force for 2 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2024, 3:04 PM EDT (19:04 UTC)
Expired
Aug 19, 2024, 5:29 PM EDT
In force
2 hr
Issued by
NWS Albany, NY
Area
Storm-based polygon
Flood severity
None

Counties Albany County, NY, Schenectady County, NY

The radar

The Albany radar (KENX), 28 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 3:30 PM EDTFLASH FLOOD2 Ese Westmere, NYUS 20/Western Ave closed due to flooding at Stuyvesant Plaza.
Aug 19, 3:42 PM EDTFLASH FLOODColonie, NYFlooding on Route 5 into Colonie with all lanes closed.
Aug 19, 3:55 PM EDTFLASH FLOOD2 Nnw Albany, NY4-5 cars under water or water a few feet or higher against them near Central Ave and the DMV building.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.1 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2024-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2024-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

654 
WGUS51 KALY 191904
FFWALY
NYC001-093-192215-
/O.NEW.KALY.FF.W.0009.240819T1904Z-240819T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albany NY
304 PM EDT Mon Aug 19 2024

The National Weather Service in Albany has issued a

* Flash Flood Warning for...
  Northeastern Albany County in east central New York...
  Southeastern Schenectady County in east central New York...

* Until 615 PM EDT.

* At 304 PM EDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  0.5 and 2 inches of rain have fallen. Additional rainfall amounts 
  of 0.5 to 1.5 inches are possible in the warned area. Flash 
  flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Albany, Schenectady, Rotterdam, Colonie, Latham, Guilderland, 
  Niskayuna, Menands, Voorheesville, Loudonville, Karner, Maywood, 
  Lisha Kill, Westmere, McKownville, Stanford Heights, Shakers, 
  North Bethlehem, Hartmans Corners and Roessleville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4282 7392 4280 7385 4280 7384 4279 7383
      4278 7383 4278 7382 4278 7381 4278 7380
      4278 7379 4279 7379 4278 7376 4277 7373
      4275 7374 4265 7376 4265 7397 4278 7398

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

Frugis
2 follow-up statements
044 
WGUS71 KALY 192044
FFSALY

Flash Flood Statement
National Weather Service Albany NY
444 PM EDT Mon Aug 19 2024

NYC093-192054-
/O.CAN.KALY.FF.W.0009.000000T0000Z-240819T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Schenectady NY-
444 PM EDT Mon Aug 19 2024

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN SCHENECTADY 
COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

&&

LAT...LON 4279 7379 4277 7373 4275 7374 4265 7376
      4265 7390 4277 7386 4277 7385 4277 7382
      4277 7381 4278 7381 4278 7380 4278 7379

$$

NYC001-192215-
/O.CON.KALY.FF.W.0009.000000T0000Z-240819T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Albany NY-
444 PM EDT Mon Aug 19 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM EDT THIS 
EVENING FOR NORTHEASTERN ALBANY COUNTY...

At 444 PM EDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 
1.0 and 2.5 inches of rain have fallen. Additional rainfall amounts 
of 0.1 to 0.25 inches are possible in the warned area. Flash 
flooding is ongoing or expected to continue before flows recede.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar and automated gauges.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Albany, Colonie, Latham, Menands, Loudonville, Roessleville, 
  Shakers, West Albany, McKownville, Karner, Verdoy, North 
  Bethlehem, Newtonville, Bleecker Stadium, Maywood, Westmere and 
  Mohawk View.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4279 7379 4277 7373 4275 7374 4265 7376
      4265 7390 4277 7386 4277 7385 4277 7382
      4277 7381 4278 7381 4278 7380 4278 7379

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

TAW
335 
WGUS71 KALY 192129
FFSALY

Flash Flood Statement
National Weather Service Albany NY
529 PM EDT Mon Aug 19 2024

NYC001-192139-
/O.CAN.KALY.FF.W.0009.000000T0000Z-240819T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Albany NY-
529 PM EDT Mon Aug 19 2024

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN ALBANY COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 4279 7379 4277 7373 4275 7374 4265 7376
      4265 7390 4277 7386 4277 7385 4277 7382
      4277 7381 4278 7381 4278 7380 4278 7379

$$

TAW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 1:36 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 19, 1:36 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
136 PM EDT Mon Aug 19 2024

.SYNOPSIS...
Clouds break for some sun this morning as we remain muggy
before a cold front marches eastward. Areas of showers and
thunderstorms capable of producing heavy downpours will develop
ahead and along the incoming front which may result in pockets
of poor drainage flooding. Winds turn northwest late this
afternoon into this evening and become gusty. Much cooler and
less humid air arrives for the middle of the week as an upper
level disturbance tracks through the Northeast.

&&

.NEAR TERM /THROUGH TONIGHT/...
Showers and thunderstorms expanding across eastern NY and that
trend will continue as the low level wind shift and leading
edge of boundary layer cold advection will provide low level
forcing that supports the convection. Instability is greatest
south and east of the Capital Region, where there may be an
isolated damaging wind gust but the shear is weak, which will
limit the potential for any severe weather. However, the
potential for heavy rain is greater, with PWAT values of 1.6 to
2.0 inches and some upper divergence due to an upper jet segment
tracking east and south of our region. So, some adjustments to
rain chances/timing, temperatures and sky cover through this
afternoon.

PREVIOUS DISCUSSION:
With guidance in good agreement showing strong low-level sfc
convergence and a tight low-level thermal gradient along the
boundary, CAMs support an initially broken line of showers and
thunderstorms reaching the southern Adirondacks by late morning
or midday before growing upscale as the front taps into the
unstable environment to its east. CAMs (especially the HRRR)
shows the potential for storms and showers to develop into a
more organized line as it nears the Hudson Valley by 18 - 20 UTC
before reaching western New England 20 - 22 UTC. Given strong
low-level forcing within a sufficiently unstable environment and
mid-level lapse rates steepening towards 6C/km, bowing segments
may develop which may result in locally strong to damaging
winds. The one caveat is the environment is weakly sheared with
0-6km values only nearing 20-25kts. Even still, the strong
forcing and sufficient instability may compensate for the weaker
shear and support tall enough updrafts that can organize into
line/bowing segments. We collaborated with SPC to expand the
marginal risk and it was expanded to cover most of eastern NY
and western New England.

Besides the gusty wind potential, storms will also be capable of
producing heavy downpours thanks to favorable warm rain
processes and high PWATs. Mid-level flow is not terribly fast
with 700 - 500 hPa flow only around 25kts so as storms and rain
organized into clusters/segments along the boundary this
afternoon, periods of heavy rain may linger over a given area
long enough to result in some poor drainage flooding. Total QPF
amounts generally range 0.50 - 1.25" but locally higher amounts
are possible should rain be slower moving as shown in the 3-hr
HREF probabilistic guidance. Guidance also hints at a sfc low
developing along the boundary and tracking northeastward into VT
and northern New England, increasing the potential for locally
heavy rain. This explains why WPC introduced a slight risk for
its Excessive Rainfall Outlook over parts of southern VT. Given
the very heavy rain/severe flooding that occurred over southern
Litchfield County yesterday and low FFG values in place today,
this region will be especially vulnerable to renewed flash and
river flooding. See our hydro section for more details.

Once the front exits, winds will abruptly shift to the northwest
and winds become quite gusty as 3-hr pressure rises behind the
front reach +3 to +5 hPa. Northwest wind gusts should reach 20 -
30mph late this afternoon into this evening ushering in much
cooler and less humid air. Overnight lows drop into the upper
40s to mid 50s by early Tuesday with low 40s possible in the
higher peaks of the southern Adirondacks and eastern Catskills.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Noticeably cooler conditions arrive for the middle of the week
as a closed upper level low from Canada drop into the Northeast.
Our closed upper level level low will be approaching on Tuesday
but remain mainly to our north so much of eastern NY and
western New England will remain dry on Tuesday with early clouds
breaking some sun, especially south of I-90, as a considerably
less humid air mass (PWATS 0.50
- 0.75") sweeps into the region. North-northwest winds will
remain a bit breezy as the sfc pressure gradient between the
departing cold front and high pressure building into the Upper
Midwest tightens. Northerly winds advecting in an unseasonably
cool Canadian air will keep temperatures much cooler, with much
of the region only rising into the 60s to perhaps around 70 in
the Hudson Valley from Albany southward towards Poughkeepsie.
While a few isolated to widely scattered showers may reach into
parts of the western Adirondacks or Upper Hudson Valley late
Tuesday into Tuesday evening, the majority of the region should
remain dry.

Tuesday night turns quite cool with overnight lows dropping
into the mid 40s to low to mid 50s as northerly winds persist.
Cloudier skies north of I-90 will prevent even cooler
temperatures while areas south of the interstate should
actually feature mostly clear skies and thus support radiational
cooling. Slight breezy west-northwest winds will keep the
boundary layer mixed enough to prevent even cooler temperatures.

By Wednesday our closed low drop south of the North Country into
more of eastern NY and western New England. This closed low is
quite anomalous with 500hPa height and temperature anomalies
per the NAEFS ~3 standard deviations below normal. Moist
cyclonic flow and northwesterly winds will usher in another
unseasonably cool day under partly to mostly cloudy skies with
daytime temperatures struggling to rise out of the 60s. More sun
in the mid- Hudson Valley should allow highs to reach into the
low 70s. Isolated to scattered showers likely develop by late
morning into the afternoon, especially north of I-90, as we near
our convective temperature. Given the cool pool aloft with 500
hPa isotherms near -20C, some isolated to widely scattered
thunderstorms may develop as mid level lapse rates steepen
>6C/km and equilibrium levels drop under 25kft. Not expecting
severe weather but it will not take a terribly tall updraft
before lightning can occur.

Another chilly night follows Wed night with overnight lows
dropping again into the mid 40s in the higher terrain with upper
40s to mid 50s in the hill towns and valley. With subsidence
building in the wake of our slowly departing closed low and
drier air wrapping in behind it, skies should be turn mostly to
partly clear across the region. Winds will also turn lighter. Areas
that feature clearer skies will likely allow cooler
temperatures dropping into the upper 40s to low 50s. Areas that
remain cloudier should only drop into the mid-50s.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
Ensemble model guidance is in good agreement for upper level
troughing to depart and upper level ridging to be in overhead with
surface high pressure building in for Thursday into this weekend.
Across the southern Adirondacks, there is still chances for an
afternoon rain shower on Thursday afternoon as upper level trough
departs, but the probabilities are less than 30 percent. Otherwise,
dry and comfortable conditions are in store for Friday into
Saturday. Daily chances of afternoon rain showers returns Sunday
afternoon as an upper level shortwave could move in from the north
and bring unsettled weather for early next week that is currently
favored by latest forecast guidance.

A return of summertime afternoon high temperatures for Friday into
this weekend. Probabilities of afternoon high temperatures for
beginning Saturday are greater than 75 percent of reaching above 80
degrees for valley locations and above 75 degrees for more
mountainous terrain. The Climate Prediction Center (CPC) has our
region in likely above normal (50-70%) for temperatures in the 6 to
10 day temperature outlook. Temperatures are favored to be in the
80s for valley locations and in the upper 70s for mountainous
terrain.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A frontal boundary is in the process of crossing the area for
this afternoon. Radar imagery shows a few lines of showers and
embedded thunderstorms moving across the area. The heaviest
activity is near KALB at this time, with gusty winds exceeding
40 kts, cloud to ground lightning and heavy rainfall.

These lines of shower and thunderstorm activity will be
impacting the terminals through about 5 or 6 pm. Through that
time, flying conditions may briefly be lowered to IFR conditions
within heavy rainfall for visibility. Ceilings will generally
be bkn-ovc around 4-6 kft outside of showers, but may lower
down to 1500-3000 ft within showers and t-storms. Winds will
generally be southerly to southwesterly around 10 kts, but may
be locally higher within showers and thunderstorms.

After 5 or 6 pm, winds will switch to the west to northwest
behind the front around 5 to 10 kts. While the threat for
precip will end, lingering low level moisture will keep MVFR
ceilings around, with bkn cigs around 2500-3500 ft. These clouds
will continue into the overnight hours, but some clearing may
occur towards the late night hours, with flying conditions
eventually returning to VFR by Tuesday morning.

VFR conditions are expected on Tuesday with no precip and just
sct-bkn cigs around 5 kft. North to northwest winds will be 5 to
10 kts through the day.

Outlook...

Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: No Operational Impact. NO SIG WX.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.
Friday Night: No Operational Impact. NO SIG WX.
Saturday: No Operational Impact. NO SIG WX.

&&

.HYDROLOGY...
After unusually heavy rain impacted southern CT on Sunday
resulting in 5 to 7 inches in portions of Litchfield County,
the Still River at Brookfield will crest this morning above
major flood stage before gradually receding through the day. The
Housatonic River below Stevenson which also exceeded major flood
stage will also continue receding today.

A humid air mass featuring PWATs near 1.5 to 1.75 inches with
surface based CAPE values reaching 1000 - 2000 J/kg will
develop across eastern NY and western New England ahead of a
potent cold front. The environment will support efficient warm
rain process with thunderstorms capable of producing heavy
downpours. A strong low-level thermal gradient and notable wind
shift along the front may allow storms to organized into a line
of rain and thunderstorms leading to periods of moderate to even heavy
rain. In fact, the 3-hr Probability Match Mean Guidance from
the HREF highlights 50 - 90% probability for >1" of rain from
storms ahead of and along the front late this afternoon into
early evening (18 UTC Mon to 00 UTC Tues). In addition, there
are hints that a sfc low develops along the front and tracks
towards northern New England, with parts of southern VT
potentially getting within the deformation zone on its
northwest side. The Weather Prediction Center has therefore
outlined all of eastern NY and parts of western New England in a
marginal risk for excessive rainfall with parts of southern VT
and Litchfield County in a slight risk. This is to account of
localized poor drainage flooding should more organized areas of
heavy rain develop as the front enters New England.

Areas in southern Litchfield County are especially susceptible
to renewed flash flooding this afternoon into early this evening
given heavy rain yesterday with the current Flash Flood
Guidance very low (1-hr FFG as low as 0.25 to 0.50"). Thus, it
will not take much rainfall to result in flash flooding in this
area.

Heavy rain from storms ends from west to east before Midnight
as the front finally clears the region.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...Speciale
NEAR TERM...NAS/Speciale
SHORT TERM...Speck
LONG TERM...Webb
AVIATION...Frugis
HYDROLOGY...Frugis/Speciale
Hazardous weather outlook, Aug 19, 4:09 AM EDT, 10 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
409 AM EDT Mon Aug 19 2024

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-192100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
409 AM EDT Mon Aug 19 2024

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, eastern New York and
southern Vermont.

.DAY ONE...Today and tonight.

Showers and thunderstorms are expected to develop late this morning
into this afternoon. Locally heavy rainfall will be possible as
repeated heavy downpours may be lead to flooding of urban, low lying,
and poor drainage areas, especially in southern Vermont and southern
Litchfield County which was hard hit with heavy rain yesterday. Some
localized flash flooding and, in southern Litchfield County, renewed
flooding along small streams and creeks is possible. The Weather
Prediction Center has expanded its slight risk into parts of southern
Vermont into parts of Litchfield County with a marginal risk across
the rest of the region.

In addition, a few storms may severe and the Storm Prediction Center
has expanded its marginal risk for severe thunderstorms to cover
most of eastern New York into western New England. Damaging winds
gusts will be the main threat with any storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to relay severe weather and
flooding reports to the National Weather Service in Albany New York.

In the hours before

Special weather statement, Aug 19, 1:39 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Albany NY
139 PM EDT Mon Aug 19 2024

NYZ040-041-048>050-191815-
Eastern Schenectady NY-Western Schenectady NY-Montgomery NY-
Southern Saratoga NY-Northern Saratoga NY-
139 PM EDT Mon Aug 19 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN SCHENECTADY...
SOUTHWESTERN SARATOGA AND EAST CENTRAL MONTGOMERY COUNTIES THROUGH
215 PM EDT...

At 139 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Edinburg to near
Pattersonville-Rotterdam Junction. Movement was northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Scotia, Glenville, Ballston Spa, Galway, Rotterdam Junction, East
Glenville, Burnt Hills, Rock City Falls, Pattersonville-Rotterdam
Junction, North Ballston Spa, Kings, Mount Pleasant, Greenfield,
Charlton, Parkis Mills, Glenridge, Shaw Corners, Hoffmans,
Barkersville, and Harding Crossing.

This includes the following highways...
 Interstate 90 near exit 26.
 Interstate 890 between exits 1a and 1b.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4298 7412 4298 7410 4302 7410 4320 7401
      4323 7378 4283 7392 4282 7415
TIME...MOT...LOC 1739Z 246DEG 16KT 4318 7397 4284 7412

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Picard
Special weather statement, Aug 19, 1:43 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Albany NY
143 PM EDT Mon Aug 19 2024

NYZ050-052-053-191815-
Eastern Albany NY-Western Rensselaer NY-Southern Saratoga NY-
143 PM EDT Mon Aug 19 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN ALBANY AND WEST
CENTRAL RENSSELAER COUNTIES THROUGH 215 PM EDT...

At 143 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Cohoes to Albany to near Delmar. Movement was
northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Albany, Troy, Cohoes, Watervliet, Rensselaer, Colonie, Latham,
Delmar, Menands, Green Island, Waterford, Loudonville, Center
Brunswick, Wynantskill, South Troy, Lansingburgh, Shakers, Bleecker
Stadium, Slingerlands, and Normansville.

This includes the following highways...
 Interstate 90 between exits 9 and 24.
 Interstate 87 between exits 23 and 7.
 Interstate 787 between exits 1 and 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4281 7358 4261 7370 4262 7392 4281 7376
TIME...MOT...LOC 1743Z 245DEG 9KT 4277 7374 4266 7378 4264 7387

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Picard

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:40 PM EDTSpecial Weather StatementALYHerkimer50 min
Aug 18, 9:29 PM EDTSpecial Weather StatementALYHerkimer46 min
Aug 19, 12:46 PM EDTAreal Flood AdvisoryALYAlbany, Saratoga, Schenectady119 min
Aug 19, 1:11 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer34 min
Aug 19, 1:39 PM EDTSpecial Weather StatementALYSaratoga36 min
Aug 19, 1:43 PM EDTSpecial Weather StatementALYRensselaer32 min
Aug 19, 2:50 PM EDTAreal Flood AdvisoryALYAlbany, Saratoga, Schenectady2 hr
Aug 19, 3:14 PM EDTSpecial Weather StatementALYAlbany31 min
Aug 19, 3:41 PM EDTSpecial Weather StatementALYRensselaer34 min
Aug 19, 4:01 PM EDTSevere Thunderstorm WarningALYRensselaer44 min
Aug 19, 4:26 PM EDTAreal Flood AdvisoryALYAlbany, Columbia, Rensselaer87 min
Aug 19, 4:32 PM EDTSpecial Weather StatementALYColumbia28 min
Aug 19, 4:54 PM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Greene, Ulster79 min
Aug 19, 7:16 PM EDTAreal Flood AdvisoryALYSaratoga119 min

Nearby

Flash Flood Warnings in New York, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.